Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Ill-posedness for the nonlinear Schrödinger equation with quadratic non-linearity in low dimensions


Authors: Tsukasa Iwabuchi and Takayoshi Ogawa
Journal: Trans. Amer. Math. Soc. 367 (2015), 2613-2630
MSC (2010): Primary 35Q55
DOI: https://doi.org/10.1090/S0002-9947-2014-06000-5
Published electronically: December 4, 2014
MathSciNet review: 3301875
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the ill-posedness issue for the nonlinear Schrödinger equation with a quadratic nonlinearity. We refine the Bejenaru-Tao result by constructing an example in the following sense. There exist a sequence of time $ T_N\to 0$ and solution $ u_N(t)$ such that $ u_N(T_N)\to \infty $ in the Besov space $ B_{2,\sigma }^{-1}(\mathbb{R})$ ($ \sigma >2$) for one space dimension. We also construct a similar ill-posed sequence of solutions in two space dimensions in the scaling critical Sobolev space $ H^{-1}(\mathbb{R}^2)$. We systematically utilize the modulation space $ M_{2,1}^0$ for one dimension and the scaled modulation space $ (M_{2,1}^0)_N$ for two dimensions.


References [Enhancements On Off] (What's this?)

  • [1] Ioan Bejenaru and Daniela De Silva, Low regularity solutions for a 2D quadratic nonlinear Schrödinger equation, Trans. Amer. Math. Soc. 360 (2008), no. 11, 5805-5830. MR 2425692 (2009k:35289), https://doi.org/10.1090/S0002-9947-08-04415-2
  • [2] Ioan Bejenaru and Terence Tao, Sharp well-posedness and ill-posedness results for a quadratic non-linear Schrödinger equation, J. Funct. Anal. 233 (2006), no. 1, 228-259. MR 2204680 (2007i:35216), https://doi.org/10.1016/j.jfa.2005.08.004
  • [3] Daniella Bekiranov, The initial-value problem for the generalized Burgers' equation, Differential Integral Equations 9 (1996), no. 6, 1253-1265. MR 1409926 (97k:35219)
  • [4] Thierry Cazenave and Fred B. Weissler, The Cauchy problem for the critical nonlinear Schrödinger equation in $ H^s$, Nonlinear Anal. 14 (1990), no. 10, 807-836. MR 1055532 (91j:35252), https://doi.org/10.1016/0362-546X(90)90023-A
  • [5] J. E. Colliander, J.-M. Delort, C. E. Kenig, and G. Staffilani, Bilinear estimates and applications to 2D NLS, Trans. Amer. Math. Soc. 353 (2001), no. 8, 3307-3325 (electronic). MR 1828607 (2002d:35186), https://doi.org/10.1090/S0002-9947-01-02760-X
  • [6] Daniel B. Dix, Nonuniqueness and uniqueness in the initial-value problem for Burgers' equation, SIAM J. Math. Anal. 27 (1996), no. 3, 708-724. MR 1382829 (97c:35174), https://doi.org/10.1137/0527038
  • [7] H. G. Feichtinger, Modulation spaces on locally compact Abelian groups, Technical Report, University of Vienna, 1983, in: ``Proc. Internat. Conf. on Wavelets and Applications'' (Radha, R.; Krishna, M.; Yhangavelu, S., eds.), New Delhi Allied Publishers, 2003, 1-56.
  • [8] J. Ginibre and G. Velo, On a class of nonlinear Schrödinger equations. II. Scattering theory, general case, J. Funct. Anal. 32 (1979), no. 1, 33-71. MR 533219 (82c:35058), https://doi.org/10.1016/0022-1236(79)90077-6
  • [9] Tosio Kato, On nonlinear Schrödinger equations, Ann. Inst. H. Poincaré Phys. Théor. 46 (1987), no. 1, 113-129 (English, with French summary). MR 877998 (88f:35133)
  • [10] Carlos E. Kenig, Gustavo Ponce, and Luis Vega, Quadratic forms for the $ 1$-D semilinear Schrödinger equation, Trans. Amer. Math. Soc. 348 (1996), no. 8, 3323-3353. MR 1357398 (96j:35233), https://doi.org/10.1090/S0002-9947-96-01645-5
  • [11] Carlos E. Kenig, Gustavo Ponce, and Luis Vega, On the ill-posedness of some canonical dispersive equations, Duke Math. J. 106 (2001), no. 3, 617-633. MR 1813239 (2002c:35265), https://doi.org/10.1215/S0012-7094-01-10638-8
  • [12] Nobu Kishimoto, Local well-posedness for the Cauchy problem of the quadratic Schrödinger equation with nonlinearity $ \overline u{}^2$, Commun. Pure Appl. Anal. 7 (2008), no. 5, 1123-1143. MR 2410871 (2009c:35442), https://doi.org/10.3934/cpaa.2008.7.1123
  • [13] Nobu Kishimoto, Low-regularity bilinear estimates for a quadratic nonlinear Schrödinger equation, J. Differential Equations 247 (2009), no. 5, 1397-1439. MR 2541415 (2011b:35488), https://doi.org/10.1016/j.jde.2009.06.009
  • [14] Luc Molinet, Sharp ill-posedness results for the KdV and mKdV equations on the torus, Adv. Math. 230 (2012), no. 4-6, 1895-1930. MR 2927357, https://doi.org/10.1016/j.aim.2012.03.026
  • [15] Luc Molinet and Stéphane Vento, Sharp ill-posedness and well-posedness results for the KdV-Burgers equation: the real line case, Ann. Sc. Norm. Super. Pisa Cl. Sci. (5) 10 (2011), no. 3, 531-560. MR 2905378 (2012k:35484)
  • [16] Seungly Oh and Atanas Stefanov, On quadratic Schrödinger equations in $ {\bf R}^{1+1}$: a normal form approach, J. Lond. Math. Soc. (2) 86 (2012), no. 2, 499-519. MR 2980922, https://doi.org/10.1112/jlms/jds016
  • [17] Gustavo Ponce and Thomas C. Sideris, Local regularity of nonlinear wave equations in three space dimensions, Comm. Partial Differential Equations 18 (1993), no. 1-2, 169-177. MR 1211729 (95a:35092), https://doi.org/10.1080/03605309308820925
  • [18] Joachim Toft, Continuity properties for modulation spaces, with applications to pseudo-differential calculus. I, J. Funct. Anal. 207 (2004), no. 2, 399-429. MR 2032995 (2004j:35312), https://doi.org/10.1016/j.jfa.2003.10.003
  • [19] Yoshio Tsutsumi, $ L^2$-solutions for nonlinear Schrödinger equations and nonlinear groups, Funkcial. Ekvac. 30 (1987), no. 1, 115-125. MR 915266 (89c:35143)
  • [20] Wang Baoxiang, Zhao Lifeng, and Guo Boling, Isometric decomposition operators, function spaces $ E^\lambda _{p,q}$ and applications to nonlinear evolution equations, J. Funct. Anal. 233 (2006), no. 1, 1-39. MR 2204673 (2007b:35187), https://doi.org/10.1016/j.jfa.2005.06.018

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 35Q55

Retrieve articles in all journals with MSC (2010): 35Q55


Additional Information

Tsukasa Iwabuchi
Affiliation: Department of Mathematics, Chuo University, Kasuga, Bunkyoku, Tokyo, 112-8551 Japan

Takayoshi Ogawa
Affiliation: Mathematical Institute, Tohoku University, Sendai 980-8578, Japan

DOI: https://doi.org/10.1090/S0002-9947-2014-06000-5
Received by editor(s): May 24, 2012
Received by editor(s) in revised form: October 22, 2012
Published electronically: December 4, 2014
Article copyright: © Copyright 2014 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society